ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Surprising diffusion behaviour in the restricted regions of silicalite

Yashonath, Subramanian and Bandyopadhyay, Sanjoy (1994) Surprising diffusion behaviour in the restricted regions of silicalite. In: Chemical Physics Letters, 228 (1-3). pp. 284-288.

[img] PDF
Restricted to Registered users only

Download (401kB) | Request a copy


One of the chief uses of porous materials such as zeolites is in the separation of mixtures of hydrocarbons. Molecular sieve properties of an adsorbate-zeolite system are known to depend on the shape and size of the adsorbate and the dimensions of the channels or cages. Molecular dynamics simulations of simple Lennard-Jones particles in silicalite as a function of the adsorbate diameter show unexpected behaviour; the diffusion coefftcient exhibits a peak when the diameter of the adsorbate approaches the channel diameter. This interesting result implies a breakdown of the geometrical criterion and has far-reaching implications in diverse fields such as diffusion across bio-membranes in cells, separation of mixtures by zeolites and host-guest chemistry.

Item Type: Journal Article
Publication: Chemical Physics Letters
Publisher: Elsevier
Additional Information: The copyright belongs to Elsevier.
Department/Centre: Division of Interdisciplinary Sciences > Supercomputer Education & Research Centre
Division of Chemical Sciences > Solid State & Structural Chemistry Unit
Date Deposited: 14 Jun 2006
Last Modified: 19 Sep 2010 04:29
URI: http://eprints.iisc.ac.in/id/eprint/7635

Actions (login required)

View Item View Item